MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ESBF3214C103E
Medical Device Problem Codes Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: this is a system report.The section d information is for the primary device, which was in use with the following: etlw1620c156e, serial/lot#: (b)(6), ubd: 14-aug-2026, udi#: (b)(4); product id: etlw1620c156e, serial/lot#: (b)(6), ubd: 14-aug-2026, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An endurant iis stent graft system was implanted during the endovascular treatment of a 63mm abdominal aortic aneurysm.It was reported during the index procedure, the contralateral limb (b)(6) appeared to be crimped on the hypotube at the mid-section.The deployment steps were followed as outlined in the ifu.There was no resistance when advancing the device over the guidewire.Deployment difficulties were encountered, resulting in the delivery system getting stuck inside the patient.The stent graft was fully deployed and expanded except in the 2-3cm constrained section.The delivery system was physically manipulated/rotated during the procedure in an attempt to open up the limb in order to remove the delivery system from the patient.Additionally, the limb was distorted / ¿bunched¿ during the procedure, when the physician attempted to advance the graft cover of the delivery system upwards in an attempt to resolve the issue/remove the delivery system.There was no visible damage to the delivery system or packaging of (b)(6) prior to unboxing.The physician converted to open repair and explanted the entire endurant iis stent graft system.A dacron aortic/bifurcated graft was then implanted.Per the physician, the cause is undetermined but noted the limb was deployed over a stiff angled glide wire so was unsure if this was the root cause or possibly due to a device issue.It was noted that vessels were significantly tortuous.No additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported deployment issue and removal difficulties were confirmed on the films provided.Angiograms showing the stent graft deployment and removal attempts were not available for a thorough assessment of the reported events.The removal difficulty appears most likely caused by the constrained/not fully expanded segment of the limb stent graft.The cause of the constraint/expansion issue could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT IIS BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20608456
Report Number9612164-2024-05076
Device Sequence Number12803009
Product Code MIH
UDI-Device Identifier00643169439962
UDI-Public00643169439962
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2026
Device Model NumberESBF3214C103E
Device Catalogue NumberESBF3214C103E
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/12/2024
01/15/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date12/03/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale